Alert archive / Illinois / Heat Advisories in 2017

Heat Advisory 2, NWS Lincoln, IL

July 13, 20176 counties in Illinois

NWS Lincoln, IL issued this heat advisory at Jul 13, 2017, 3:13 AM CDT for 6 counties in Illinois. It took effect at Jul 13, 2017, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2017, 3:13 AM CDT (08:13 UTC)
In effect from
Jul 13, 2017, 12:00 PM CDT
Expired
Jul 13, 2017, 6:00 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2631 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS73 KILX 130813
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
313 AM CDT Thu Jul 13 2017

ILZ066>068-071>073-132300-
/O.NEW.KILX.HT.Y.0002.170713T1700Z-170713T2300Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
313 AM CDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

The National Weather Service in Lincoln has issued a Heat
Advisory, which is in effect from noon today to 6 PM CDT this
evening. 

* TIMING...Heat index values will be highest during the mid to 
  late afternoon hours.

* HEAT INDEX VALUES...102 to 106, due to temperatures in the 
  lower 90s, and dewpoints in the middle 70s.

* IMPACTS...Prolonged exposure to this level of heat and humidity
  will likely lead to heat-related illnesses. The very young, the
  elderly, those without air conditioning, and those 
  participating in strenuous outdoor activities will be the most 
  susceptible. Also, car interiors can reach lethal temperatures 
  in a matter of minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

   Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

Shimon
2 follow-up statements
117 
WWUS73 KILX 132003
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
303 PM CDT Thu Jul 13 2017

ILZ066>068-071>073-132300-
/O.CON.KILX.HT.Y.0002.000000T0000Z-170713T2300Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
303 PM CDT Thu Jul 13 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...The highest heat index will occur through 5 pm, before
  starting to ease off late this afternoon. 

* HEAT INDEX VALUES...The heat index will mostly be in the 100 to
  105 degree range, with a few areas briefly reaching closer to
  110. 

* IMPACTS...Prolonged exposure to this level of heat and humidity
  will likely lead to heat related illnesses. The very young, the
  elderly, those without air conditioning, and those  
  participating in strenuous outdoor activities will be the most 
  susceptible. Also, car interiors can reach lethal temperatures 
  in a matter of minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency, call 9 1 1.

&&

$$

Geelhart
647 
WWUS73 KILX 132318
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
618 PM CDT Thu Jul 13 2017

ILZ066>068-071>073-140030-
/O.EXP.KILX.HT.Y.0002.000000T0000Z-170713T2300Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
618 PM CDT Thu Jul 13 2017

...HEAT ADVISORY HAS EXPIRED...

Temperatures have fallen below advisory criteria. Therefore, Heat
Advisory has been allowed to expire.

$$

Bak

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Jul 13, 12:59 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 13, 12:59 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1259 AM CDT Thu Jul 13 2017

.UPDATE...
Issued at 852 PM CDT Wed Jul 12 2017

Tricky forecast across central Illinois for the rest of the night
with respect to thunderstorm chances and potential for flooding.
The approaching cold front, as expected, is making very slow
progress toward the area as it lies nearly parallel to the
westerly upper-level flow. An elongated area of thunderstorms
continues to develop across northern Missouri and extreme
southeast Iowa within a significant instability axis (ML CAPE
values still in excess of 4000 j/kg) on the warm side of the
front. These storms were not well depicted within any of the
current model guidance, but they appear to have been triggered by
a weak short wave tracking across Iowa. Expect these storms to
persist/expand east for at least the next few hours given the
lingering instability and significant cooling still apparent on IR
satellite imagery. While the model guidance is not very helpful
with the current scenario, they generally/reasonably depict
whatever convection there is weakening after midnight with the
further loss of diurnal instability. However, until that occurs,
any storms will be capable of torrential rainfall given the very
moist airmass in place (precipitable water values around 2").

Updated forecast for convective trends, basically bringing in
higher PoPs more quickly this evening, and lowering PoPs
overnight. Also expanded Flash Flood Watch to McLean county as the
approaching convection stands chance to train through there as
well. Can't rule out heavy rain making it even further east, but
did not expand further with a weakening trend expected in the
storms by the time they arrive.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 256 PM CDT Wed Jul 12 2017

19z/2pm surface map shows 1008mb low over western Wisconsin with
cold front extending southwestward into central Iowa. Airmass
ahead of the front has become very unstable with latest LAPS data
showing CAPE values in excess of 4000 J/kg across much of the
KILX CWA. While isolated thunderstorms have developed along a
mesoscale boundary from Danville to near Shelbyville this
afternoon, main short-term forecast concern will focus on what
happens along/ahead of the synoptic front tonight. Models have
varying opinions: however, most high-res solutions suggest storms
will be confined to areas along/north of a Rushville to
Bloomington line after midnight. Given high precipitable water
values in excess of 2 inches and recent heavy rainfall across the
north, am considering a Flash Flood Watch for the northwestern
counties overnight into Thursday morning. Will carry likely PoPs
across this area, tapering down to just slight chance along/south
of I-70 where conditions will likely remain dry through the entire
night.

The cold front will settle southward into central Illinois on
Thursday, setting off scattered thunderstorms during the afternoon
and evening. With boundary in the vicinity during peak heating and
CAPE values climbing into the 2000-3000J/kg range, some of the
storms could become severe producing damaging wind gusts and large
hail.  The main mitigating factor for widespread severe will be
weak wind shear, as 0-6km bulk shear will only be 20-30kt.  Based
on expected position of front, have ramped PoPs up to likely
along/south of a Jacksonville to Danville line Thursday
afternoon/evening.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 256 PM CDT Wed Jul 12 2017

Front will drop southward into the Ohio River Valley Thursday
night, bringing an end to the rain chances across the far SE CWA
by early Friday morning.  A cooler/drier airmass will filter into
the region behind the front, resulting in pleasant high
temperatures in the lower to middle 80s for both Friday and
Saturday.

While upper ridge amplifies over the Rockies, a short-wave trough
will drop southeastward out of Canada into the Great Lakes this
weekend.  This feature will push a weak cold front through
central Illinois on Sunday.  Deep-layer moisture will be lacking
and upper support will remain minimal: however, with FROPA
expected near peak heating...have included low chance PoPs Sunday
afternoon.  After that, model consensus suggests ridge will build
eastward...resulting in a stretch of hot/humid weather for much
of next week.  Given good agreement between the GFS and ECMWF,
have raised high temperatures into the middle 90s by next Tuesday
and Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1259 AM CDT Thu Jul 13 2017

A weakening area of showers and isolated thunderstorms was
affecting PIA east to BMI and will temporarily end in the next
1-2 hours. VFR conditions still expected at these sites even with
the showers as ceilings are well above 3k ft and vsbys above 5
miles. More widespread thunderstorm activity was over northern MO
and HRRR model shows this weakening too as it spreads east into
central IL late tonight into Thu morning. Brought VCTS to central
IL tafs during that time with I-72 taf sites being on southern
edge of this convection in the morning and then convection shifts
south of I-72 during Thu afternoon. Hi-res models offer differ
solutions for convection trends next 18-24 hours so confidence
level is low. SW winds 5-10 kts to veer WNW behind a cold front
between 00-02Z (7-9 pm Thu evening) and weaken to around 5 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 AM CDT this morning for ILZ027>031-
036>038.

&&

UPDATE...Bak
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...07
Hazardous weather outlook, Jul 12, 3:51 PM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
351 PM CDT Wed Jul 12 2017

ILZ027-028-030-131100-
Knox-Marshall-Stark-
351 PM CDT Wed Jul 12 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat index values will reach dangerous levels of 105 to 107
degrees this afternoon. Heat related illnesses could occur from
prolonged exposure outdoors.

There is a Slight Risk of severe thunderstorm development
tonight, with large hail and damaging winds the primary hazards.
These storms will also be capable of producing frequent lightning
and flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorm chances will continue Thursday and Thursday evening.
There is a marginal risk of severe weather on Thursday, with hail
and damaging winds the primary hazards. Frequent lightning and
heavy rains will be possible.

Hot temperatures and high humidity will continue on Thursday,
with afternoon heat indices from 90 to 95 degrees. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and this
evening.

ILZ029-031-036-037-131100-
Fulton-Peoria-Tazewell-Woodford-
351 PM CDT Wed Jul 12 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat index values will reach dangerous levels of 105 to 107
degrees this afternoon. Heat related illnesses could occur from
prolonged exposure outdoors.

There is a Marginal Risk of severe thunderstorm development tonight,
with large hail and damaging winds the primary hazards. These
storms will also be capable of producing frequent lightning and
flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorm chances will continue Thursday and Thursday evening.
There is a marginal risk of severe weather on Thursday, with hail
and damaging winds the primary hazards. Frequent lightning and
heavy rains will be possible.

Hot temperatures and high humidity will continue on Thursday,
with afternoon heat indices from 92 to 97 degrees. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and this
evening.

ILZ044>046-052>057-061>063-131100-
Champaign-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Macon-
Moultrie-Piatt-Shelby-Vermilion-
351 PM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a chance of thunderstorm development tonight. These
storms should remain below severe levels of wind and hail, but
will be capable of producing frequent lightning and heavy rains.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorm chances will continue Thursday and Thursday evening.
There is a slight risk of severe storms on Thursday. Large hail
and damaging winds will be the primary hazards. Frequent lightning
and heavy rains will also be possible.

Hot temperatures and high humidity will continue on Thursday,
with afternoon heat indices from 95 to 100 degrees. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-040>043-047>051-131100-
Cass-De Witt-Logan-Mason-McLean-Menard-Morgan-Sangamon-Schuyler-
Scott-
351 PM CDT Wed Jul 12 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat index values will reach dangerous levels of 105 to 107
degrees this afternoon. Heat related illnesses could occur from
prolonged exposure outdoors.

There is a Marginal Risk of severe thunderstorm development tonight,
with large hail and damaging winds the primary hazards. These
storms will also be capable of producing frequent lightning and
flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorm chances will continue Thursday and Thursday evening.
There is a slight risk of severe weather on Thursday, with hail
and damaging winds the primary hazards. Frequent lightning and
heavy rains will be possible.

Hot temperatures and high humidity will continue on Thursday,
with afternoon heat indices from 92 to 97 degrees. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and this
evening.

ILZ066>068-071>073-131100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
351 PM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Heat index values will reach very warm levels of 100 to 105
degrees this afternoon. Heat related illnesses could occur from
prolonged exposure outdoors.

There is a chance of thunderstorm development later tonight.
These storms should remain below severe levels of wind and hail,
but will be capable of producing frequent lightning and heavy
rains.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorm chances will continue Thursday and Thursday evening.
There is a slight risk of severe storms on Thursday. Large hail
and damaging winds will be the primary hazards. Frequent lightning
and heavy rains will also be possible.

Hot temperatures and high humidity will continue on Thursday,
with afternoon heat indices from 97 to 102 degrees. These
temperatures will be very dependent on the evolution of several
storm systems that may alter cloud cover in the afternoon hours.
Use caution when planning any outdoor activities on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:02 PM CDTSpecial Weather StatementILXLawrence, Richland58 min

Nearby

Heat Advisories in Illinois, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.